MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F (TRIPLE-LU; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F (TRIPLE-LU; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of recs3182 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter twists or expands before introduction.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a catheter kink is confirmed but the exact cause could not be determined from the images provided.Two photo samples of a powertrialysis catheter was provided for evaluation.The first photo sample shows the catheter outside of patient use.Blood residue is present on the drapes and catheter surface.A guidewire is visible extending from the distal end of the catheter.Two bends in the catheter shaft are visible approximately 1 cm from each other.The second image shows the guidewire and appears to be partially within the patient.A kink in the guidewire is present.The deformation on the guidewire and catheter suggest the catheter likely experienced resistance during advancement.Based on the images provided, possible contributing factors include insertion angle, incision size, and advancement technique.The complaint of a kinked catheter during insertion is confirmed; however, the exact cause remains unknown.A lot history review (lhr) of recs3182 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F (TRIPLE-LU
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10512059
Report Number3006260740-2020-03193
Device Sequence Number11401544
Product Code NIE
UDI-Device Identifier00801741042003
UDI-Public(01)00801741042003
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number5618240
Device Lot NumberRECS3182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1